Texas, 2023Dust Storm and High Wind in Texas, February 26, 2023
February 26, 2023 · NWS AMA · 31 events in 16 counties and zones
A vigorous upper level system passed over the southern Great Plains on Sunday February 26th, 2023. This brought widespread strong winds and blowing dust to the Panhandles, particularly during the late afternoon and evening hours as a Pacific cold front rapidly moved eastward, with the large amount of dust leading to greatly reduced visibility and treacherous driving conditions.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level system passed over the southern Great Plains on Sunday February 26th, 2023. This brought widespread strong winds and blowing dust to the Panhandles, particularly during the late afternoon and evening hours as a Pacific cold front rapidly moved eastward, with the large amount of dust leading to greatly reduced visibility and treacherous driving conditions. East of this front, severe thunderstorms developed which led to two tornadoes in the southeastern Texas Panhandle and additional damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 26, 1:09 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 26, 1:09 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
109 PM CST Sun Feb 26 2023
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.SHORT TERM ...
(This evening through Monday night)
Issued at 108 PM CST Sun Feb 26 2023
Summary:
Multiple modes of hazardous weather are impacting or will impact the
Panhandles today. High winds outside of thunderstorms, critical fire
danger, and severe thunderstorms are all on tap with the following
times and areas favored:
High winds outside of thunderstorms: in the western third of the
Panhandles during the afternoon, spreading eastward across the
entirety of the Texas Panhandle during the late afternoon and
evening behind an eastward surging Pacific front. Blowing dust may
occur with these winds.
Critical fire danger: expected to continue in the western third of
the Panhandles through around 8 PM this evening.
Severe thunderstorms: In the eastern half of the Panhandles during
the late afternoon and evening as the Pacific front sweeps eastward.
While damaging winds will be the primary hazard with these
thunderstorms, hail and tornadoes are possible as well.
Details:
18z WV reveals an upper low barreling eastward over N AZ with strong
southwesterly winds aloft ahead of this feature over the Panhandles.
Multiple disturbances aloft are seen ahead of this feature, with the
most important for our purposes located west of Socorro and near
Corona NM. At the surface, southwesterly winds have begun ramping up
in the western Panhandles as a lee low strengthens to our northwest.
A weak area of convergence with the slightest of moisture contrasts
between dewpoints in the 30s west and around 50 in the east is seen
roughly from Guymon to Amarillo.
This afternoon into this evening, strong winds are expected. First,
the western Panhandles are likely to see strong winds gusts perhaps
to 70 mph as a stacked 45/60/100 knots 850/700/500mb jet overspreads
the area while surface pressure gradient tightens. Later, a noted
Pacific front will quickly move eastward, spreading strong gusts
across the area, in particular the Texas Panhandle, where a post-
frontal 60 knot 850mb jet looks to set up. Have kept wind headlines
the way they are and added a Blowing Dust Advisory to areas covered
by the High Wind Warning - in other words, the entire CWA save for
Beaver County - in order to better highlight potential for low
visibility due to blowing dust, which has occurred during our last
few wind events.
Turning attention to severe thunderstorm potential, expect at least
50s dewpoints to advect northward from low rolling plains to the
eastern Panhandles by late afternoon. As temperatures aloft cool
ahead of the wave, expect around 500-1000 J/kg of MLCAPE to develop.
Potential delayed moisture return given ongoing convection in those
low rolling plains is our primary source of uncertainty for timing
of convective initiation which will also determine just how far west
things begin. What isn't a concern is shear as increasing southerly
winds in the low levels and the aforementioned screaming
southwesterly jet aloft set up 0-6km bulk shear values of 60-70
knots with plenty of turning in the wind profile, including the near-
surface layer, where pre-convective sfc-500m helicity values will
easily top 100 m2/s2. Wind profiles will also result in storm motion
vectors toward the northeast at perhaps 60 knots. Considering the
above, primary concern with the thunderstorms will be damaging winds
as momentum alone may be enough for severe wind gusts and adding in
the contribution from downdrafts forcing the strong winds aloft to
the surface suggests gusts to as much as 80 mph may occur. Rotating
updrafts and cold temperatures aloft will lead to a risk for large
hail and the large amount of shear - both near surface and in the 0-
3km layer, would support supercell and QLCS tornadoes, respectively.
Timing will tend to depend on degree of destabilization, with
convective initiation expected to focus on the aforementioned N-S
convergence zone in the central Panhandles. Should enough
instability be present when the lead Corona NM shortwave arrives,
early initiation around 3pm would be favored with both Amarillo and
Guymon in play for severe thunderstorms. Otherwise, initiation will
likely wait for the Socorro disturbance to arrive around 5pm as the
associated Pacific front sweeps eastward, with the convergence zone
likely to shift just east of Amarillo/Guymon by this time. While
deep shear orientation with respect to the N-S convergence zone
would support initial discrete convection in either scenario, the
window for discrete convection would be shorter in the latter
scenario as the Pacific front should provide enough lift for
numerous updrafts to quickly develop and grow upscale into a QLCS.
In either case, all hazards would remain in play given expected
shear profiles.
Tomorrow, expect drier conditions with mild temperatures as
downslope winds continue due to quasi-zonal flow aloft.
Ferguson
&&
.LONG TERM ...
(Tuesday through next Saturday)
Issued at 108 PM CST Sun Feb 26 2023
Quasi-zonal flow will keep things mild on Tuesday with breezy to
windy conditions (see Fire Weather for further details). Shortwave
to move across the Wyoming area and Central Plains. With that
there will be a weak backdoor cold front Tuesday night and should
quickly exit on Wednesday. So much that highs on Wednesday are
only expected to be 3 to 5 degrees cooler across the Panhandles.
In fact the southwest may turn out a bit warmer as models are
trying to push warmer air into that area before we loose daytime
heating. This increased southerly flow on Wednesday will be due to
another upper level trough digging down over the southern NV to
just south of the Four Corners by Thursday morning. This is
expected to have a positive tilt as it crosses the Four Corners,
but is progged to continue to track southeast towards Lubbock on
Thursday and hold a more neutral tilt. At this point we very well
may be setup for a good chance at winter weather as a cold front
is expected to move in through the day on Thursday, and by
Thursday evening we'll be in the deformation zone of the upper
level low. This will give us our best chances at accumulating
snow. Most important thing to note, although models are in pretty
good agreement with this track, we're still discussing a Day 5
scenario, and even a track 50-100 miles north or south of where
it's currently progged to go will have significant chances as to
what areas (if any) manage to see snow. So we currently are in a
great spot for winter weather, but a lot can change in the next
96-120 hours, so check back for updates. By Friday morning the
system is expected to have swung out of the southern High Plains
and will take a more positive tilt, with cooler northwest flow
behind. Temperatures will be in the mid 40s to mid 50s on the back
side, but should have mostly sunny skies and fairly light winds.
Weber
&&
.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Sun Feb 26 2023
Multiple concerns for aviation interests ahead, mainly over the
next 24 hours. Strong winds are expected to develop, with all
sites potentially seeing gusts greater than 50 knots late this
afternoon and early this evening out of the west-southwest. These
strong winds may bring blowing dust as well, although confidence
in exact timing and occurrence precludes anything besides a heads
up mention in the TAFs - will monitor closely and amend if
necessary. Thunderstorms will likely develop just east of GUY/AMA
during the 21z-00z time frame, with the relative probability
of occurrence near a terminal higher at GUY. Have thus continued
with VCTS at GUY and backed off to a lower impact VCSH heads up at
AMA. Winds should diminish after 06z, with the remainder of the
TAF period feature much more tranquil conditions with winds out of
the west-southwest.
Ferguson
&&
.FIRE WEATHER...
Issued at 108 PM CST Sun Feb 26 2023
Tuesday some drier air will be in place over the Panhandles as a
surface low develops to the north and tightens up a bit. Westerly
downslope winds will lead to mild temperatures in the afternoon in
the 60s to lower 70s. The combination of dry fuels, low RH values
down around 10 percent and winds in the 20-30 mph range will
allow for RFTI's upwards around 5 in the west and 3 to 4
elsewhere. This will likely favor critical Fire Weather
conditions. There will be some question as to how dry the fuels
will be in the central and east as we await today's severe weather
outcome.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 34 67 38 67 / 0 0 0 0
Beaver OK 34 66 28 67 / 80 0 0 0
Boise City OK 28 61 27 60 / 10 0 0 0
Borger TX 35 70 38 69 / 10 0 0 0
Boys Ranch TX 32 68 35 65 / 0 0 0 0
Canyon TX 33 68 36 67 / 0 0 0 0
Clarendon TX 38 69 40 70 / 40 0 0 0
Dalhart TX 26 65 29 62 / 10 0 0 0
Guymon OK 31 64 29 65 / 20 0 0 0
Hereford TX 32 68 34 67 / 0 0 0 0
Lipscomb TX 36 68 34 68 / 100 0 0 0
Pampa TX 35 67 38 68 / 40 0 0 0
Shamrock TX 39 70 39 72 / 90 0 0 0
Wellington TX 39 70 38 74 / 80 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 2 AM CST Monday for TXZ001>003-
006>008-011>013-016>018-317.
Red Flag Warning until 8 PM CST this evening for TXZ001-002-006-
007-011-012-016-017-317.
High Wind Warning until 2 AM CST Monday for TXZ001>003-006>008-
011>013-016>018-317.
Blowing Dust Advisory from 6 PM this evening to 2 AM CST Monday
for TXZ004-005-009-010-014-015-019-020.
High Wind Warning from 6 PM this evening to 2 AM CST Monday for
TXZ004-005-009-010-014-015-019-020.
OK...Blowing Dust Advisory until 2 AM CST Monday for OKZ001-002.
Red Flag Warning until 8 PM CST this evening for OKZ001.
High Wind Warning until 2 AM CST Monday for OKZ001-002.
Wind Advisory from 6 PM this evening to 2 AM CST Monday for
OKZ003.
&&
SHORT TERM...77
LONG TERM....89
AVIATION...77Hazardous weather outlook, Feb 26, 1:25 PM CST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
125 PM CST Sun Feb 26 2023
OKZ001>003-TXZ001>020-317-271000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
125 PM CST Sun Feb 26 2023
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Critical fire weather conditions are expected this afternoon in
the western Oklahoma and Texas Panhandles.
Strong winds are expected in the western Panhandles this afternoon
before spreading across the entirety of the Panhandles late this
afternoon into tonight. A High Wind Warning is in effect for the
Oklahoma and Texas Panhandles, save the eastern third of the
Oklahoma Panhandle, where a Wind Advisory is in effect.
The strong winds may generate blowing dust, leading to visibility
below 1 mile at times. A Blowing Dust Advisory is in effect for
the entire area, save the eastern third of the Oklahoma Panhandle.
Severe thunderstorms will be possible in the eastern Oklahoma and
Texas Panhandles this afternoon through this evening. Damaging
wind gusts to 80 mph will be the primary hazard with any severe
thunderstorms, with large hail and perhaps a tornado possible as
well.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated to critical fire weather conditions may exist across
portions of the combined panhandles Monday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon and evening
between 3 PM and 9 PM.
Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions every afternoon from
today through Wednesday.
High Wind, Deaf Smith
- When
- February 26, 1:59 PM CST to 8:21 PM CST
- Where
- Deaf Smith forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
Multiple mesonet stations and an AWOS measured several wind gusts exceeding 58 mph during the hours of 1515CST and 2021CST. The highest wind gust measured was 71 mph.
High Wind, Sherman
- When
- February 26, 2:14 PM CST to 4:40 PM CST
- Where
- Sherman forecast zone
- Measured
- 49 kt (56 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
Mesonet stations located in the county measured sustained winds between 40 and 56 mph between 1414CST and 1640CST.
High Wind, Randall County
- When
- February 26, 2:40 PM CST to 10:20 PM CST
- Where
- Randall County forecast zone
- Measured
- 49 kt (56 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Several mesonet stations across the county measured sustained winds exceeding 40 mph between 1440CST and 2220CST.
Dust Storm, Hartley
- When
- February 26, 2:50 PM CST
- Where
- Hartley forecast zone
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Visibility dropped to a quarter mile at the Dalhart ASOS due to blowing dust.
High Wind, Dallam
- When
- February 26, 2:50 PM CST
- Where
- Dallam forecast zone
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Reports were received of metal roofing being torn off of a building as well as full size trees up rooted in Dalhart. Also received reports of a semi truck blown over along with the collapse of a grain bin in Dalhart.
High Wind, Moore
- When
- February 26, 3:00 PM CST to 10:06 PM CST
- Where
- Moore forecast zone
- Measured
- 52 kt (60 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
One minute sustained winds, measured by mesonet stations in the county, consistently topped out above 40 mph and has high as 60 mph between 1500CST and 2206CST.
High Wind, Sherman
- When
- February 26, 3:01 PM CST to 4:27 PM CST
- Where
- Sherman forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
The mesonet station located near Stratford measured multiple wind gusts in excess of 58 mph between 1501CST and 1627CST.
High Wind, Oldham
- When
- February 26, 3:11 PM CST to 9:46 PM CST
- Where
- Oldham forecast zone
- Measured
- 49 kt (56 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
Multiple mesonet stations across the county measured sustained winds well in excess of 40 mph between 1511CST and 2146CST.
High Wind, Deaf Smith
- When
- February 26, 3:15 PM CST to 9:15 PM CST
- Where
- Deaf Smith forecast zone
- Measured
- 51 kt (59 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
Several mesonet stations located in the county and an AWOS measured sustained winds between 40 and 59 mph during the afternoon.
High Wind, Potter
- When
- February 26, 3:18 PM CST to 9:35 PM CST
- Where
- Potter forecast zone
- Measured
- 49 kt (56 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
High Wind, Oldham
- When
- February 26, 3:19 PM CST to 7:31 PM CST
- Where
- Oldham forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
Several mesonet stations across the county measured several wind gusts in excess of 58 mph with 77 mph being the highest measured gust.
High Wind, Moore
- When
- February 26, 3:38 PM CST to 10:31 PM CST
- Where
- Moore forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Multiple mesonet stations in the county measured wind gusts in excess of 58 mph between 1538CST and 2231CST. The highest gust measured was 64 mph.
High Wind, Hartley
- When
- February 26, 3:40 PM CST
- Where
- Hartley forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
A power outage occurred at the Dalhart ASOS station shortly after it measured the 82 mph wind gust.
High Wind, Randall County
- When
- February 26, 3:50 PM CST to 8:16 PM CST
- Where
- Randall County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Several mesonet stations measured wind gusts in excess of 58 mph between 1550CST and 2015CST. The strong winds did do damage to some power lines near Bell and Hillside in southwest Amarillo.
Dust Storm, Deaf Smith
- When
- February 26, 4:00 PM CST to 6:30 PM CST
- Where
- Deaf Smith forecast zone
- Reported by
- AWOS
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
The AWOS located in Hereford measure visibilities of a quarter mile or less between 1600CST and 1830CST.
Dust Storm, Sherman
- When
- February 26, 4:15 PM CST to 6:00 PM CST
- Where
- Sherman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
Visibility dropped to near zero along Highway 54 from Liberal due to blowing dust.
High Wind, Carson
- When
- February 26, 4:23 PM CST to 9:53 PM CST
- Where
- Carson forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Multiple mesonet stations located across the county measured several wind gusts in excess of 58 mph between 1623CST and 2153CST. The highest wind gust measured was 77 mph at 1725CST.
Dust Storm, Randall County
- When
- February 26, 5:15 PM CST to 8:30 PM CST
- Where
- Randall County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Several reports were made for visibility down to a quarter of a mile or less, especially along the south loop 335 in south Amarillo. Even a AWOS located in the county measured 1/4 mile visibility for a few hours.
High Wind, Potter
- When
- February 26, 5:28 PM CST to 9:15 PM CST
- Where
- Potter forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Multiple wind gusts in excess of 58 mph occurred between 1728CST and 2115CST.
Dust Storm, Potter
- When
- February 26, 5:30 PM CST to 8:30 PM CST
- Where
- Potter forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Visibility reduced to a quarter of a mile or less due to blowing dust. Visibilities were reduced for a few hours especially near areas of construction and barren farm fields/rangelands.
High Wind, Donley
- When
- February 26, 5:50 PM CST to 10:10 PM CST
- Where
- Donley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
A mesonet located near Clarendon measured multiple wind gusts between 58 and 64 mph between the hours of 1750CST and 2210CST.
High Wind, Gray
- When
- February 26, 6:15 PM CST to 10:55 PM CST
- Where
- Gray forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Multiple mesonet stations across the county measured wind gusts of 58 to 69 mph between the hours of 1815CST and 2255CST.
High Wind, Armstrong
- When
- February 26, 6:29 PM CST to 9:06 PM CST
- Where
- Armstrong forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A couple of mesonet stations located in the county measured wind gusts ranging from 58 to 71 mph between the hours of 1829CST and 2122CST.
Dust Storm, Oldham
- When
- February 26, 6:40 PM CST to 6:45 PM CST
- Where
- Oldham forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
A multiple car pile up was reported on I-40 eastbound at mile marker 22. This was west of Adrian where visibilities had fallen and caused an accident.
High Wind, Hutchinson
- When
- February 26, 7:12 PM CST to 10:05 PM CST
- Where
- Hutchinson forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Multiple mesonet stations located across the county measured several wind gusts of 58 to 65 mph between the hours of 1912CST and 2205CST.
High Wind, Armstrong
- When
- February 26, 7:15 PM CST to 10:52 PM CST
- Where
- Armstrong forecast zone
- Measured
- 48 kt (55 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
One minute sustained winds measured by mesonet stations in the county were between 40 mph and 55 mph between the hours of 1915CST and 2252CST.
High Wind, Carson
- When
- February 26, 7:35 PM CST to 11:00 PM CST
- Where
- Carson forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
A couple of mesonet stations located across the county measured sustained winds between 40 and 55 mph during the hours of 1935CST and 2300CST.
High Wind, Hutchinson
- When
- February 26, 8:21 PM CST to 10:51 PM CST
- Where
- Hutchinson forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Several ground stations measured sustained winds of 40 to 48 mph between the hours of 2021CST and 2251CST.
High Wind, Hemphill
- When
- February 26, 9:18 PM CST to 9:47 PM CST
- Where
- Hemphill forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The mesonet station located 10 miles east of Miami measured several wind gusts between 58 and 66 mph between the times of 2118CST and 2147CST.
High Wind, Collingsworth
- When
- February 26, 9:25 PM CST to 9:28 PM CST
- Where
- Collingsworth forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The mesonet station located near Dozier measured multiple wind gusts between 58 and 61 mph between 2125CST and 2128CST.
High Wind, Lipscomb
- When
- February 26, 10:34 PM CST
- Where
- Lipscomb forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, February 26, 20231 death · 15 injured · $52 million · EF2 · 98 events
- High Wind and Winter Weather in New Mexico, February 26 to 27, 2023$3.1 million · 83 kt wind · 57 events
- Blizzard and Heavy Snow in California, February 26 to 28, 20231 death · 7 events
- Tornadoes and Hail in Texas, February 26, 2023$120,000 · EF1 · 30 events
- High Wind in New Mexico, February 26, 2023$250,000 · 67 kt wind · 5 events
- Winter Storm and Heavy Snow in Idaho, February 26 to 28, 2023$50,000 · 16 events
- Dust Storm and Hail in Texas, February 26 to 27, 20231.75 in hail · 48 events
- High Wind in Texas, February 26, 20231 injured · $50,000 · 71 kt wind · 3 events
- Damaging Winds in Oklahoma, February 26 to 27, 2023$32,000 · 69 kt wind · 9 events
- Tornado and Hail in Kansas, February 26 to 27, 2023EF0 · 25 events
- Damaging Winds and High Wind in Texas, February 26, 202367 kt wind · 15 events
- High Wind in New Mexico, February 26, 2023$10,000 · 96 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1082750, 1082665, 1082728, 1082758, 1082760, 1082660, 1082726, 1082741, 1082749, 1082731, 1082744, 1082662, 1082754, 1082729, 1082751, 1082727, 1082640, 1082730, 1082732, 1082737, 1082590, 1082586, 1082648, 1082745, 1082599, 1082646, 1082637, 1082595, 1082655, 1082585, 1082583.